MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF08050
Medical Device Problem Codes Fracture (1260); Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical records were not provided; however, medical images were provided and are currently being reviewed.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that approximately post one week of the endovascular stent graft placement procedure in the venous anastomosis via the left upper arm an alleged occlusion and stent graft fracture were identified under guided fluoroscopy.Therefore, medical intervention was required; a second stent was deployed within the first deployed stent, via the same access.The patient was hemodynamically stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned.One x-ray image was provided.Based on the image review vascular stent fracture was inconclusive due to poor image quality.Occlusion within the device was also inconclusive as the device was not returned for evaluation.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Directions for use: after full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.If resistance is felt in passing the introducer sheath, the flexible deployment system should be removed together with the introducer sheath.Visually confirm that the complete system has been removed.Inner catheter.Distal tip.Outer sheath.Radiopaque marker band on outer sheath.Distal radiopaque marker band on inner catheter.Proximal radiopaque marker band on inner catheter.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6868853
Report Number2020394-2017-01152
Device Sequence Number1895958
Product Code PFV
UDI-Device Identifier04049519008837
UDI-Public(01)04049519008837
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberFAF08050
Device Catalogue NumberFAF08050
Device Lot NumberANBT0886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight82